Couldn't find what you looking for?

TRY OUR SEARCH!


My girlfriend is diagnosed with some vaginal infection. She has noticed strange symptoms and now when she gets the diagnosis we are worried. I cannot say which kind of infection she has, but her gynecologist prescribed her Metronidazole vaginal gel. Could you tell us how to use this medicine and are there some side effects? Are there some things you think she should know or pay attention during therapy with Metronidazole?

Loading...


Metronidazole is an antibacterial medication, and is used to treat certain vaginal infections as your girlfriend has. This medication is for vaginal use only, and she should use this as directed, usually once in the morning and evening. She should ask her doctor or pharmacist if she have any questions. It is important to continue using Metronidazole for as long as prescribed to ensure the infection is cleared. You should tell her stopping therapy too soon might result in a re-infection. She needs to fill the applicator provided with the medication and insert the applicator high into the vagina, and press the plunger to release the medication. After this, she has to clean the applicator with warm soapy water and rinse well. Metronidazole may cause some side effects such as dizziness, lightheadedness, headache, nausea, stomach cramps, vaginal itching or burning. These effects should disappear as her body adjusts to the medication. If they continue or become bothersome, she should contact her doctor.
Reply

Loading...

I have a question. im already using this medication for 5days now as the doctor prescribed and now im noticing some white build up inside my vagina. should i leave it in or take it out? an is this normal? is that suppose to happen? im getting kind of worried. please help me understand. :-(
Reply

Loading...

i am actually on the same medication and im having the same problem... i thought there was something seriously wrong with me... Does anyone know what the thick white discharge is from?
Reply

Loading...

I am on the same medication and wanted to know the answer to the same question about the thick white discharge. Does anyone have the answer to this question?
Reply

Loading...

im using this currently as well. the thick discharge is normal for the medication, i asked my doctor about it because i was wondering the same thing, it's just another side effect.
Reply

Loading...

That white discharge or creamy white ball looking stuff is suppose to happen to tell you the truth that is the actual bacteria coming out when that stops coming out it means it's all cleared up.. SO the more you have coming out that means you had a lot of bacteria .. I know this because I have used that same gel alot of times ...I guess all other women do have the samethings let me guess Bacteria Vaganosis?.. That c**p Sucks
Reply

Loading...

if my doc prescribed that to me, but i still have the discharge coming out of me... should i continue to use it even after the 5 days my doctor told me to use it for? like should i keep using it until no more white stuff comes out? also- do i use it as normal when im on my period?
Reply

Loading...

DO NOT LISTEN TO THE ABOVE POSTER ABOUT THAT BEING NORMAL!!! that white stuff coming out means you now have a yeast infection. ask your doc for an oral medication that will get rid of the yeast infection. when all the bacteria gets killed off, yeast is able to flourish in the vagina. there is a delicate balance of bacteria and yeast that keep each other in check and when one gets off balance, the other multiplies.
Reply

Loading...

Yes Girls!! Listen to nurse33131.. A very common side affect of this medication is a yeast infection, call you have to go is call your doc and they will give you an oral medication to clear that up and you will be good to go.. I took this medication before, and had the same thing happen. Also, most anti-biotics, regardless of what they are written for, will give a girl a yeast infection. Some girls are just way more prone to getting them than other, but as a precaution, eating yogurt can not only curb it, but prevent the awful stomach symptoms that are a general side affect of anti-biotics... But at the first sign of a yeast infection its VERY important to call you doctor. Its a simple thing to fix that left untreated can become a big problem.. And its important not to try to self diagnose, because another not so common symptom of this medication is a DIFFRENT type of vaginitis.. Now why do these medications cause all of these problems?? The answer is simple. Anti-biotics kill bacterial, living in our intestines and vagina there is a perfect balance of "good" bacteria and "bad" bacteria. If there isn't enough of either the good or bad, one over populates and results in things like a yeast infection, diarrhea, ect. SO as I said before, you can try to prevent it by eating some yogurt, but its just one of those things that happen to some of us as side affect, and the benifits of the anti-biotics definitely out weight the risk of a simple yeast infection and stomach troubles
Reply

Loading...

So I at first had what I thought was a UTI (since I've had them before and was very familiar with the symptoms). It went away after a few days drinking cranberry juice and water and doing all those little things that have helped me before. I was left with an irritated vaginal opening. The next day after I felt the irritation, it started to get more uncomfortable so I went to a doctor. The doc prescribed the Metronidazole vaginal gel (for 7 days), Sulfameth/Trimethoprim which I'm taking twice a day (also for 7 days) and Fluconazole (which was only one tablet that I took the first day). The thing is, I was having the white discharge since the day I went to the doctor so reading the posts above, did I get prescribed the right thing? I mean, obviously I shouldn't doubt the doctor but if you guys say it's something you might get AFTER using the gel then are the other meds the doc prescribed taking care of the yeast infection? Am I getting treated for MANY things at the same time?? When the doc saw me she did say I had secretion? Not sure if that's the word in english but she meant the white discharge we're all talking about. And after 3 days of taking the pills and using the gel, I still see the same discharge and still feel some of the symptoms and I can still feel irritation (dryness) on the walls of my inner lips. It feels very uncomfortable, maybe hurts a little when I touch it and it feels like it's dry... it's like, rough irritated... don't know how to explain it :S

I'm not even sure what my question is but if anyone sees something wrong with what I just described, please let me know. And if anyone knows why I had the discharge all along and why I still have it or what I could have BY NAME that got me prescribed all this, also let me know. :-) Thanks and I found the posts very useful.
Reply

Loading...


what about if you are on the pills
Reply

Loading...

I am 38 weeks pregnant and a week ago was told i had BV, i was given te vaginal gel.. a few days into the medication i got the white discharge.. I took my last does of it 4days ago and still have the discharge but its now a greenish yellow. im freaked out because i could go into labor any day now but my dr said it was a normal side effect. anyone know whats going on?
Reply

Loading...

Ok! I used this cream as well last month for 5 days and during that time I was getting white and bleeding discharge. I never told my doctor as I thought it was just my period but not i did it again last months because the sour smell came back again. All this started happen after I put this IUD in Feb., 3rd of this year. I do feel pain sometimes but should i tell my doctor I'm bleeding? Is this normal?
Reply

Loading...

I have the white, thick paste, rubbery balled-up discharge (no smell) after using metronidazole vaginal gel for BV, too!

Nurse and others, it is different than the white discharge of a yeast infection. Not all white discharges are the same.
This is extremely thick and pasty, like cream of wheat that's dried up and thickened.

I am more likely to believe it is the bacterial vaginosis coming out after treatment? But, there is vaginal stinging as well, so it can't be good. I am waiting for word from my doctor. Thick white pastey discharge is listed as a side effect on the Nidagel instructions which say to consult your doctor as SOON as it appears. So it can't be "normal" either.

I really want to know exactly what it is and how to fix it fast.
Reply

Loading...